Dangerous prescription drugs in circulation
Fake Benzos are causing ICU admissions, and even death, across parts of Wales.
Dangerous and life threatening tablets are being sold as diazepam (valium), temazepam and alprazolam (xanax). Deaths and admissions to intensive care have resulted from their use.
We’re urging people across Wales to avoid using Benzodiazepines, and to be extra cautious when buying the drugs, either on the street or online.
- Use tablets sold as or marked ‘DAN5620′ with ’10’ on the reverse side
- Use tablets marked with ‘T-20’, ‘TEM 20’, ‘Bensedin’ and ‘MSJ’
- Use blue tablets, but be aware they come in various colours
- Use Benzos in combination with heroin, gabapentin, pregablin, spice or alcohol
- Make sure someone is with you to help if you get into trouble
- Test the dose first. Go ‘low and slow’
- Spot an overdose: drowsiness, shallow breathing, dizziness, muscle weakness, fainting and unconsciousness. Do they respond with a shout and a shake?
Naloxone does not reverse a benzo only overdose. However, benzos are often taken with opiates. Use a kit in any overdose event in case there are opiates involved.
Numerous hospital admissions
This week fake prescription pills are believed to have left several people in Swansea seriously ill and in hospital. Harm Reductionist Tommy, and Naloxone Champion Kimberley, spoke to the BBC about this worrying trend.
Public Health Wales’ drugs testing lab confirmed they had seen a substantial increase in pills sent for analysis. The most common being benzodiazepines, a group of anti-anxiety pills which includes diazepam and Xanax.
Joe’s mum Sarah* and sister Alex* share the heart-breaking account of how online prescription drugs have impacted Joe’s life and theirs.
Joe, under pressure from his studies and relationships, began purchasing powerful anti-anxiety drugs online to cope. Like many young men, he struggled to reach out for support. After finally confiding in his mum, Joe began engaging with services, but on a Sunday afternoon the family’s whole world turned upside down. Joe has been left brain damaged after buying fake Xanax and Diazepam pills online. His family, who are being supported by Kaleidoscope Powys, hopes his story can be a warning to others.
PLEASE, if you or anyone you know, purchase drugs online – share this message with them. These drugs are not safe.